Volume 16, issue 5 (2016)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 9, 3909–4400
Issue 8, 3417–3908
Issue 7, 2925–3415
Issue 6, 2415–2924
Issue 5, 1935–2414
Issue 4, 1463–1934
Issue 3, 963–1462
Issue 2, 509–962
Issue 1, 1–508

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
The number of strings on essential tangle decompositions of a knot can be unbounded

João Miguel Nogueira

Algebraic & Geometric Topology 16 (2016) 2535–2548
Bibliography
1 S A Bleiler, Knots prime on many strings, Trans. Amer. Math. Soc. 282 (1984) 385 MR728719
2 D Buck, DNA topology, from: "Applications of knot theory" (editors D Buck, E Flapan), Proc. Sympos. Appl. Math. 66, Amer. Math. Soc. (2009) 47 MR2508728
3 J H Conway, An enumeration of knots and links, and some of their algebraic properties, from: "Computational Problems in Abstract Algebra" (editor J Leech), Pergamon (1970) 329 MR0258014
4 M Culler, C M Gordon, J Luecke, P B Shalen, Dehn surgery on knots, Ann. of Math. 125 (1987) 237 MR881270
5 C Ernst, D W Sumners, A calculus for rational tangles : applications to DNA recombination, Math. Proc. Cambridge Philos. Soc. 108 (1990) 489 MR1068451
6 C M Gordon, A W Reid, Tangle decompositions of tunnel number one knots and links, J. Knot Theory Ramifications 4 (1995) 389 MR1347361
7 A Ishii, K Kishimoto, H Moriuchi, M Suzuki, A table of genus two handlebody-knots up to six crossings, J. Knot Theory Ramifications 21 (2012) MR2890461
8 R C Kirby, W B R Lickorish, Prime knots and concordance, Math. Proc. Cambridge Philos. Soc. 86 (1979) 437 MR542689
9 W B R Lickorish, Prime knots and tangles, Trans. Amer. Math. Soc. 267 (1981) 321 MR621991
10 H Matsuda, M Ozawa, Free genus one knots do not admit essential tangle decompositions, J. Knot Theory Ramifications 7 (1998) 945 MR1654657
11 Y Mizuma, Y Tsutsumi, Crosscap number, ribbon number and essential tangle decompositions of knots, Osaka J. Math. 45 (2008) 391 MR2441946
12 M Ozawa, On uniqueness of essential tangle decompositions of knots with free tangle decompositions, from: "Proceedings of applied mathematics workshop, 8" (editors G T Jin, K H Ko), Korea Adv. Inst. Sci. Tech. (1998) 227
13 D Rolfsen, Knots and links, 7, Publish or Perish (1976) MR0515288